Diabetic Ketoacidosis Associated with Thyroxine (T₄) Toxicosis and Thyrotoxic Cardiomyopathy

Edinson Dante Meregildo Rodriguez, Luis Iván Gordillo Velásquez, José Gustavo Alvarado Moreno

Producción científica: Contribución a una revistaArtículorevisión exhaustiva

2 Citas (Scopus)

Resumen

Thyrotoxicosis and diabetic ketoacidosis (DKA) both may present as endocrine emergencies and may have devastating consequences if not diagnosed and managed promptly and effectively. The combination of diabetes mellitus (DM) with thyrotoxicosis is well known, and one condition usually precedes the other. Furthermore, thyrotoxicosis is complicated by some degree of cardiomyopathy in at least 5% de patients; but the coexistence of DKA, thyroxin (T₄) toxicosis, and acute cardiomyopathy is extremely rare. We describe a case of a man, previously diagnosed with DM but with no past history of thyroid disease, who presented with shock and severe DKA that did not improve despite optimal therapy. The patient evolved with acute pulmonary edema, elevated troponin levels, severe left ventricular systolic dysfunction, and clinical and laboratory evidence of thyroxin (T₄) toxicosis and thyrotoxic cardiomyopathy. Subsequently, the patient evolved favorably with general support and appropriate therapy for DKA and thyrotoxicosis (hydrocortisone, methimazole, Lugol's solution) and was discharged a few days later.

Idioma originalInglés
PublicaciónMedicina (Kaunas, Lithuania)
Volumen54
N.º6
DOI
EstadoPublicada - 26 nov. 2018

Huella

Profundice en los temas de investigación de 'Diabetic Ketoacidosis Associated with Thyroxine (T₄) Toxicosis and Thyrotoxic Cardiomyopathy'. En conjunto forman una huella única.

Citar esto